| Catalog Number |
PLE45A |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Difficult to Open or Close (2921); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/19/2024.D4: batch # unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the device locked on tissue with the jaws closed? if yes, how was the device removed? what troubleshooting steps were attempted to open the device (e.G.Squeezing the closing trigger while simultaneously depressing the anvil release button, knife reverse switch, manual override)? did the jaws eventually open? a manufacturing record evaluation was performed for the finished ple45a, with lot number a9c67p, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the present stapler presented difficulties in handling from the beginning, when replacing the load, a small spring came out.Very soft in the joint and locking when opening the jaw.No patient consequences reported.No further information is available.
Additional Manufacturer Narrative
(b)(4).Date sent: 6/12/2024.D4: batch # 281c12.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ple45a device was returned with the joint cover damaged and no reload present.The manual override door was out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, it was tested for functionality in the straight position with a test reload and achieved its complete firing sequence.The staple line and cut line were complete and the staples meet the staple form release criteria.Upon further inspection, the firing trigger would not function as intended and felt loose.In order to verify the condition of the internal components, the device was disassembled, and the spring firing trigger was noted to be out of its intended position.The event described of would not open could not be confirmed as the device performed as intended and it opened and closed without any difficulties noted.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: to open the jaws, squeeze the closing trigger, then simultaneously press the anvil release button on either side of the instrument.While pressure is still on the anvil release button, slowly release the closing trigger.If the jaws do not automatically open after the anvil release button is pressed, first ensure that the knife is in the home position.The position of the knife can be determined by observing the knife blade indicator under the cartridge jaw.If the knife blade indicator is not in the home position or the position of the knife cannot be determined, slide the knife return switch to activate the motor and return the knife to home position.Try opening the jaws again using the anvil release button.If the jaws do not open at this point, then gently pull the closing trigger upward (away from the handle) until both firing and closing triggers return to their original positions.Based on the information currently available, a product issue was identified during the investigation of the sample received.The damage to the spring firing trigger is potentially related to a manufacturing process.This product issue will be addressed through ethicon endo surgery¿s quality system.The damage on the joint cover, it is possible that the device was attended to be pulled out from a trocar in the articulated position, resulting in the edge of the trocar damaging the joint cover.Please reference the instruction for use for more information a manufacturing record evaluation was performed for the finished device batch number 281c12, and no non-conformances were identified.